Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 496, NWS Atlanta, GA

July 29, 2008Carroll County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 29, 2008, 4:49 PM EDT for Carroll County, Georgia. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2008, 4:49 PM EDT (20:49 UTC)
Expired
Jul 29, 2008, 5:45 PM EDT
In force
56 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:35 PM EDTHAIL 0.751 S Carrollton, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2025 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 292049
SVRFFC
GAC045-292145-
/O.NEW.KFFC.SV.W.0496.080729T2049Z-080729T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT TUE JUL 29 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST GEORGIA

* UNTIL 545 PM EDT

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR TEMPLE...
  MOVING SOUTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLA
  RICA...CLEM AND WHITESBURG.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3365 8526 3369 8517 3372 8505 3380 8504
      3381 8502 3379 8492 3378 8490 3358 8490
      3358 8482 3352 8482 3344 8493 3345 8498
      3343 8500 3342 8508
TIME...MOT...LOC 2049Z 298DEG 5KT 3369 8499

$$
2 follow-up statements
000 
WWUS52 KFFC 292109
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT TUE JUL 29 2008

GAC045-292145-
/O.CON.KFFC.SV.W.0496.000000T0000Z-080729T2145Z/
CARROLL GA-
507 PM EDT TUE JUL 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CARROLL COUNTY...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
BETWEEN TEMPLE AND VILLA RICA...MOVING EAST AT 10 MPH.

THIS STORM WILL AFFECT MOTORISTS ALONG INTERSTATE 20 IN NORTHERN 
CARROLL COUNTY AND THE CITIES OF TEMPLE...VILLA RICA...AND SAND HILL.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3365 8526 3369 8517 3372 8505 3380 8504
      3381 8502 3379 8492 3378 8490 3358 8490
      3358 8482 3352 8482 3344 8493 3345 8498
      3343 8500 3342 8508
TIME...MOT...LOC 2107Z 253DEG 8KT 3372 8495

$$


19
000 
WWUS52 KFFC 292148
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT TUE JUL 29 2008

GAC045-292156-
/O.EXP.KFFC.SV.W.0496.000000T0000Z-080729T2145Z/
CARROLL GA-
546 PM EDT TUE JUL 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY EXPIRED AT 545
PM EDT...

AT 544 PM EDT...THUNDERSTORMS CONTINUED ACROSS SOUTHERN CARROLL 
COUNTY BETWEEN ROOPVILLE...CLEM...AND WHITESBURG.  WHILE THESE 
THUNDERSTORMS ARE NO LONGER DETECTED TO BE SEVERE...HEAVY 
RAIN...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 
45 MPH WILL STILL BE POSSIBLE FOR THE NEXT 30 MINUTES OR SO.  

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3365 8526 3369 8517 3372 8505 3380 8504
      3381 8502 3379 8492 3378 8490 3358 8490
      3358 8482 3352 8482 3344 8493 3345 8498
      3343 8500 3342 8508
TIME...MOT...LOC 2109Z 253DEG 8KT 3372 8494

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:58 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 29, 3:58 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT TUE JUL 29 2008

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
WEAK UPPER RIDGE PASSING OVER THE REGION TONIGHT. NOT ENOUGH
SUBSIDENCE TO PUT A LID ON OUR DIURNAL CONVECTION AS THE ATMOSPHERE
REMAINS QUITE MOIST AND MODERATELY UNSTABLE. THE MODELS ARE NOW MUCH
WEAKER WITH RESPECT TO THE UPPER TROUGH FORECAST TO MOVE IN BEHIND
THE RIDGE THURSDAY. SUBSEQUENTLY THE SURFACE FRONT IS ALSO LESS
DISTINCT WITH THE LATEST TRENDS. STILL...WITH AMPLE MOISTURE AND EVEN
WEAK LOW LEVEL FORCING AND UPPER SUPPORT...RAIN CHANCES LOOK PRETTY
GOOD FOR THURSDAY. TOMORROW APPEARS TO BE A TRANSITION DAY AS THE
UPPER RIDGE WEAKENS AND MOVES EAST PROVIDING EVEN LESS CAPPING.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE UPPER TROUGH AXIS IS FORECAST TO BE PASSING EAST OF THE STATE TO
START OFF THE EXTENDED FORECAST PERIOD. THE GFS IS STILL BUILDING A
MONSTER UPPER RIDGE OVER THE WESTERN U.S. AND SHIFTING IT EASTWARD
THROUGH THE EXTENDED FORECAST PERIOD. BY THE END OF THE WEEKEND THE
CENTER OF THE HIGH IS PROGGED TO BE IN THE WESTERN OHIO VALLEY. THE
SURFACE PATTERN KEEPS GEORGIA ON THE NORTHWEST EDGE OF THE WESTERN
ATLANTIC SURFACE RIDGE WHICH SHOULD KEEP AT LEAST MODERATE LOW LEVEL
MOISTURE OVER THE REGION...BUT WITH THE STRONG UPPER RIDGE CONVECTION
SHOULD BE LIMITED TO MAINLY ISOLATED DIURNAL ACTIVITY EACH DAY.

ONE POTENTIAL KINK IN THE CURRENT FORECAST IS THE WEAK LOW THE MODELS
ARE DEVELOPING IN THE NORTHERN GULF OF MEXICO THIS WEEKEND. CURRENT
STRENGTH AND TRACK SHOULD KEEP IMPACT ON MY FORECAST AREA TO A
MINIMUM...BUT CONFIDENCE IS A BIT SHAKY RIGHT NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  92  72  90  72 /  40  40  30  50  40
ATLANTA         74  90  74  89  72 /  30  50  30  60  40
BLAIRSVILLE     68  88  68  86  65 /  40  40  30  60  40
CARTERSVILLE    70  91  70  89  69 /  40  40  30  60  40
COLUMBUS        74  93  75  90  74 /  30  50  40  60  30
GAINESVILLE     73  90  73  89  71 /  40  40  30  60  40
MACON           73  93  74  91  73 /  30  50  30  50  30
ROME            71  92  71  89  69 /  40  40  30  60  40
PEACHTREE CITY  71  91  71  89  70 /  30  50  30  60  30
VIDALIA         76  92  76  91  74 /  40  50  30  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jul 29, 5:44 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 AM EDT TUE JUL 29 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
544 AM EDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL CONTINUE FROM THE CAROLINAS INTO
NORTHEAST GEORGIA TODAY...AS A WEAK UPPER LEVEL DISTURBANCE MOVES
ACROSS THE TENNESSEE VALLEY REGION.

.PRIMARY HAZARDS...
LOCALIZED DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE
IN THE STRONGEST THUNDERSTORMS. WHILE THUNDERSTORMS ARE EXPECTED
ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND
EVENING...THE MORE INTENSE STORMS WILL BE POSSIBLE SOUTH OF A
CARROLLTON TO ATLANTA TO ATHENS LINE...MAINLY BETWEEN 3 PM AND 10
PM.

.DISCUSSION...
A MOIST AIRMASS COMBINED WITH AFTERNOON HEATING AND AN UPPER LEVEL
DISTURBANCE...WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS
MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.
WITH CAPES EXPECTED FROM 1500 TO 2500...SOME THUNDERSTORMS WILL BE
STRONG WITH A FEW POSSIBLY BECOMING SEVERE. WHILE STRONG GUSTY WINDS
AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY THREATS...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE ALSO POSSIBLE WITH
ANY STORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 29, 3:36 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT TUE JUL 29 2008

GAZ057-058-292015-
336 PM EDT TUE JUL 29 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BUTTS AND
HENRY COUNTIES UNTIL 415 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JENKINSBURG...MOVING SOUTH AT 5 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BUTTS AND
HENRY COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE JENKINSBURG AND JACKSON.

23
Special weather statement, Jul 29, 3:47 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT TUE JUL 29 2008

GAZ036-292015-
347 PM EDT TUE JUL 29 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CLARKE COUNTY
UNTIL 415 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINTERVILLE...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CLARKE COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WINTERVILLE...HULL...ATHENS...GAINES SCHOOL AND
WHITEHALL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

23
Special weather statement, Jul 29, 4:16 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT TUE JUL 29 2008

GAZ056-058-292045-
416 PM EDT TUE JUL 29 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SPALDING AND
WESTERN BUTTS COUNTIES UNTIL 445 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CONTINUING OVER JENKINSBURG...MOVING SOUTHWEST
AT 5 MPH.  ADDITIONAL THUNDERSTORMS WERE DEVELOPING IN EASTERN
SPALDING COUNTY AS A RESULT OF OUTFLOW FROM THE BUTTS COUNTY
THUNDERSTORM.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 29, 4:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT TUE JUL 29 2008

GAZ031-032-043-053-292130-
434 PM EDT TUE JUL 29 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COWETA...
DOUGLAS...PAULDING AND COBB COUNTIES UNTIL 530 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORM FROM KENNESAW...TO HIRAM...TO
JUST NORTH OF LITHIA SPRINGS...MOVING SOUTH AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY.  RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 29, 4:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT TUE JUL 29 2008

GAZ031-032-043-053-292130-
434 PM EDT TUE JUL 29 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COWETA...
DOUGLAS...PAULDING AND COBB COUNTIES UNTIL 530 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORM FROM KENNESAW...TO HIRAM...TO
JUST NORTH OF LITHIA SPRINGS...MOVING SOUTH AT 10 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
ACTIVITY.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY.  RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 29, 4:42 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT TUE JUL 29 2008

GAZ041-292115-
442 PM EDT TUE JUL 29 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND WIND GUSTS
TO 45 MPH IN HARALSON COUNTY UNTIL 515 PM EDT...

AT 437 PM EDT/337 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM BUCHANAN TO 9 MILES
WEST OF TALLAPOOSA...MOVING SOUTH AT 10 MPH.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO
45 MPH ALONG WITH FREQUENCY CLOUD-TO-GROUND LIGHTNING. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:38 PM EDTSevere Thunderstorm WarningFFCWalker31 min
Jul 29, 6:16 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton29 min
Jul 29, 6:22 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Spalding23 min
Jul 29, 6:26 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Pike, Spalding34 min
Jul 29, 6:51 PM EDTSevere Thunderstorm WarningFFCWashington39 min
Jul 29, 6:59 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison46 min
Jul 29, 7:03 PM EDTSevere Thunderstorm WarningFFCClayton, Henry, Spalding27 min
Jul 29, 7:28 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Talbot, Upson25 min
Jul 29, 7:37 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oglethorpe38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.